MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171071070
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the moderately tortuous and moderately calcified brachial vein.A 7.0 x 100, 75cm mustang balloon catheter was advanced for dilation.During second inflation at 14 atmospheres for 30 seconds, the balloon ruptured vertically.The device was removed using normal method without issue and the procedure was completed with another of the same device.No complications were reported, and the patient was in good condition post procedure.
 
Additional Manufacturer Narrative
D2b: additional pro code (product code): lit.G4: additional premarket / 510(k): k141597.
 
Additional Manufacturer Narrative
D2b: additional pro code (product code): lit.G4: additional premarket/510(k): k141597.The device was returned for evaluation.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured approximately 100 mm in length and extended from a position 2 mm distal of the proximal markerband to 14 mm proximal of the distal markerband.A visual examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the moderately tortuous and moderately calcified brachial vein.A 7.0 x 100, 75 cm mustang balloon catheter was advanced for dilation.During second inflation at 14 atmospheres for 30 seconds, the balloon ruptured vertically.The device was removed using normal method without issue and the procedure was completed with another of the same device.No complications were reported, and the patient was in good condition post procedure.

Brand Name
MUSTANG
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21057300
Report Number2124215-2024-82726
Device Sequence Number8136351
Product Code FGE
UDI-Device Identifier08714729793779
UDI-Public08714729793779
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2026
Device Model NumberH74939171071070
Device Catalogue NumberH74939171071070
Device Lot Number0032025446
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer01/20/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown